Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 60, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 12, 2008, 12:56 PM CST for Rankin County, Mississippi. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2008, 12:56 PM CST (18:56 UTC)
- Expired
- Feb 12, 2008, 1:30 PM CST
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 13 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 12:58 PM CST | TSTM WND DMG | 1 S Brandon, MS | HUNDREDS OF TREES SNAPPED OR UPROOTED ACROSS THE S HALF OF BRANDON, MAINLY BETWEEN HWY 80 AND THE NEW 18 EXTENTION. SEVERAL POWER LINES WERE BLOWN DOWN AS WELL WITH ABOUT 3 HOMES SUSTAINING DAMAGE FROM DOWNED TREES AND LARGE LIMBS. |
| Feb 12, 12:59 PM CST | TSTM WND DMG | Brandon, MS | TREES BLOCKING ALL LANES ON I20 |
| Feb 12, 1:05 PM CST | TSTM WND DMG | 3 Wsw Pelahatchie, MS | A BARN SUSTAINED MODERATE ROOF DAMAGE, A LARGE FENCED AREA WAS WIPED OUT, A HAY BARN WAS DESTROYED AND ANOTHER BARN SUSTAINED ROOF DAMAGE. SEVERAL HORSES WERE INJ BY DEBRIS. MANY LARGE TREES WERE SNAPPED AND UPROOTED. DAMAGE OCCURRED ALONG GULDE SHILO RD AND G |
| Feb 12, 1:05 PM CST | TSTM WND DMG | 5 Sw Pelahatchie, MS | NUMEROUS TREES DOWNED ACROSS THE WESTBOUND LANES OF INTERSTATE 20 BETWEEN BRANDON AND PELAHATCHIE. |
| Feb 12, 1:07 PM CST | TORNADO 1 | 4 Wsw Pelahatchie, MS | A BARN SUSTAINED MODERATE ROOF DAMAGE, A LARGE FENCED AREA WAS WIPED OUT, A HAY BARN WAS DESTROYED AND ANOTHER BARN SUSTAINED ROOF DAMAGE. SEVERAL HORSES WERE INJ BY DEBRIS. MANY LARGE TREES WERE SNAPPED AND UPROOTED. MOST SIGNIFICANT DAMAGE OCCURRED IN THE VI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 121856
TORJAN
MSC121-121930-
/O.NEW.KJAN.TO.W.0060.080212T1856Z-080212T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CST TUE FEB 12 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BRANDON...
* UNTIL 130 PM CST
* AT 1256 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TORNADO NEAR BRANDON...MOVING EAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
PELAHATCHIE BY 110 PM CST...
8 MILES SOUTH OF LEESBURG BY 115 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3218 9007 3236 9011 3253 8978 3252 8977
3250 8976 3236 8974 3218 8972
TIME...MOT...LOC 1856Z 260DEG 44KT 3229 8998
$$
GARRETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 12, 11:15 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 12, 11:15 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1115 AM CST TUE FEB 12 2008 .DISCUSSION... UPDATE: THE SQUALL LINE ALONG AND SOUTH OF I-20 IS INTENSIFYING FURTHER WITH DAMAGING WINDS AND A FEW TORNADOES BECOMING MORE LIKELY AS LOW LEVEL MOISTURE INCREASES. THE 60 DEG F ISODROSOTHERM HAS REACHED JUST NORTH OF MCB NOW AND EXPECT LOWER 60S DEWPOINTS TO MOVE WELL INTO THE FORECAST AREA AHEAD OF THE APPROACHING LINE. FARTHER NORTH...THE CONVECTIVE COLD POOL HAS BEEN DOMINANT AND THE RISK FOR SFC-BASED TSTM ACTIVITY IS MUCH LESS...BUT ANY DEEP CONVECTIVE CELLS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL OVER THE ENTIRE AREA...ESPECIALLY SOUTH OF HWY 82. SEE AVIATION DISCUSSION BELOW FOR CHANGES TO TAFS. /EC/ SHORT TERM...A POTENT ATMOSPHERIC DISTURBANCE WILL COME AT THE REGION FROM THE NORTHWEST TODAY...PUSHING A STRONG COLD FRONT INTO THE ARKLAMISS. THE JUXTAPOSITION OF THESE FEATURES WILL CREATE MASSIVE AMOUNTS OF LIFT...RESULTING IN SHOWERS AND THUNDERSTORMS SWEEPING ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST FROM MID MORNING THROUGH EARLY EVENING. STORMS ARE NOW EXPANDING ALONG THE COLD FRONT THIS MORNING OFF TO OUR WEST...AND ARE EXPECTED TO CONTINUE TO INCREASE AS THE DAY GOES ON AND THE SYSTEM PLOWS INTO AN AREA OF BETTER AVAILABLE MOISTURE. STILL CONCERNED WITH A RISK OF SEVERE WEATHER AS THIS ACTIVITY PIVOTS THROUGH THE AREA. LATEST THINKING IS THAT PREFRONTAL SHOWERS WILL BE HELD MOSTLY IN CHECK IN OUR AREA THROUGH LATE MORNING WITH FRONTAL ACTIVITY ONLY GETTING INTO NORTHWEST ZONES BY THAT TIME. THAT WILL ALLOW MANY AREAS TO WARM UP INTO THE UPPER 60S AND LOWER 70S (AND PERHAPS EVEN WARMER IF A BIT OF SUN CAN SNEAK THROUGH THE CLOUDS). LOW LEVEL MOISTURE IS NOT VERY IMPRESSIVE RIGHT NOW...BUT DEWPOINTS RANGING FROM THE UPPER 50S TO LOWER 60S SHOULD SLIDE NORTH INTO AREAS ALONG AND SOUTH OF THE I-20 CORRIDOR BY MIDDAY TO EARLY AFTERNOON. COMBINED WITH STEEP ATMOSPHERIC LAPSE RATES (VERTICAL TOTALS 27-29)...THIS WILL YIELD NON-NEGLIGIBLE INSTABILITY IN SOUTHERN ZONES. A RANGE OF HIGH RESOLUTION MODELS SUGGESTS THAT BANDS OF CONVECTION WILL FORM IN THE VICINITY OF SOUTHWEST ZONES AROUND MIDDAY AS THE FRONT NEARS THIS ZONE OF INSTABILITY. THEREAFTER...MOST OF THESE SAME MODELS SUGGEST A VIGOROUS LINE OF THUNDERSTORMS TAKING SHAPE AND PUSHING EAST THROUGH THE REST OF THE REGION THROUGH EARLY EVENING (OR PERHAPS FASTER). ALTHOUGH ALL AREAS WILL HAVE SOME RISK OF SEVERE WEATHER WITH THIS ACTIVITY...THE BULK OF THE THREAT WILL EXIST FOR LOCATIONS ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...ALTHOUGH HAIL AND HIGH WINDS WILL BE THE PRIMARY CONCERNS. GIVEN DECENT RAINFALL OF LATE...WE WILL ALSO HAVE TO WATCH RAINFALL RATES A BIT LATER TODAY AS TORRENTIAL DOWNPOURS COULD GIVE MANY A QUICK INCH (OR TWO?). TEMPERATURES WILL DROP OFF DRAMATICALLY BEHIND THIS FRONT IN THE NORTHWEST DELTA TODAY. SOME AREAS TO THE NORTHWEST OF OUR CWA WILL BE DEALING WITH ICING IN THE HEART OF THE CHILLY AIRMASS...BUT ALL OF THE ARKLAMISS SHOULD BE FORTUNATE ENOUGH TO AVOID THIS. EXPECT SHOWERS AND STORMS ASSOCIATED WITH THE FRONT TO CLEAR OUT OF EASTERN ZONES IN THE MID EVENING...ALTHOUGH LOW CLOUDS WILL HOLD IN LONGER (ESPECIALLY EAST WHERE SOME DRIZZLE COULD PERSIST INTO THE EARLY MORNING). NORTHWEST WINDS USHERING IN COLDER TEMPERATURES WILL BE BRISK THIS EVENING AND INTO THE EARLY MORNING. LATER SHIFTS MAY NEED TO ISSUE A LAKE WIND ADVISORY TO COVER THIS...BUT THE SITUATION APPEARS MARGINAL ENOUGH AT PRESENT TO LET RIDE CONSIDERING TODAYS STORMS. /BB/ WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT AND RAIN SHOULD BE WELL EAST OF THE AREA WEDNESDAY MORNING BUT THE UPPER TROUGH AXIS WILL MOVE EAST ACROSS THE AREA DURING THE DAY WHILE SURFACE HIGH PRESSURE MOVES OVER THE AREA FROM THE SOUTHERN PLAINS. THIS WILL RESULT DEEP NORTHWEST FLOW AND CAA THAT WILL MAKE FOR A RATHER CHILLY DAY. THE 850MB AND 925MB TEMPERATURES SHOULD RANGE FROM -1C IN THE NORTHEAST TO 1C IN THE SOUTHWEST. THAT TRANSLATES CLIMATOLOGICALLY TO HIGHS AROUND 50F. MAV GUIDANCE WHICH WAS GENERALLY ACCEPTED CONCURRED AND RANGED FROM UPPER 40S NE TO LOWER 50S SOUTH. THE SURFACE RIDGE WILL BE SHIFTING EAST WEDNESDAY NIGHT BUT STILL OVER MOST OF THE CWFA. CLEAR SKIES AND LIGHT WINDS ALONG WITH OUR COLD AND DRY AIRMASS WILL SEND THURSDAY MORNING LOWS BACK INTO THE 20S AT MOST SITES. THAT WILL BE NEARLY TEN DEGREES BELOW NORMAL. THURSDAY MORNING STILL LOOKS TO BE THE COLDEST MORNING OF THE FORECAST PERIOD. /22/ LONG TERM...THURSDAY THROUGH TUESDAY...THE GFS HAS COME INTO BETTER AGREEMENT INITIALLY WITH THE ECMWFS SLOWER PROGRESSION OF THE CLOSED LOW THAT WILL AFFECT OUR REGION DURING THE PERIOD BUT DIVERGES SIGNIFICANTLY BY THE END OF THE WEEKEND. THIS WILL RESULT IN A WET WEATHER PATTERN FROM FRIDAY THROUGH THE WEEKEND FOLLOWED BY COOLER AND DRIER WEATHER FOR THE START OF NEXT WEEK. AS THE SURFACE HIGH SHIFTS EAST OF OUR REGION THURSDAY...RETURN FLOW WILL RESULT IN WARMER TEMPERATURES ALONG WITH A GRADUAL INCREASE IN MOISTURE GOING INTO FRIDAY. THE GFS AND ECMWF ARE SIMILAR IN DEVELOPING AN UPPER LEVEL CLOSED LOW OVER THE FOUR CORNERS REGION THURSDAY THAT WILL DROP SOUTHEAST TO JUST WEST OF THE TEXAS BIG BEND BY SATURDAY MORNING. WHILE THIS OCCURS A POTENT NORTHERN STREAM SHORTWAVE AND ASSOCIATED SURFACE LOW WILL SEND A COLD FRONT TOWARD OUR REGION. THIS COLD FRONT IS EXPECTED TO MOVE INTO OUR CWFA FRIDAY AND STALL. DISTURBANCES ROUNDING THE BASE OF THE CLOSED LOW WILL AID CONVECTION ALONG THE FRONTAL BOUNDARY FRIDAY INTO SATURDAY. THE GFS AND ECMWF THEN DIVERGE ON THE MOVEMENT OF THE CLOSED LOW WITH THE GFS BEING FASTER AND FARTHER NORTH WITH THE LOW BY SUNDAY EVENING. THE GFS TAKES THE CLOSED LOW EAST FROM THE TEXAS BIG BEND FRIDAY NIGHT ACROSS TEXAS SATURDAY THEN NORTHEAST OVER ARKANSAS AND INTO THE OHIO VALLEY BY SUNDAY EVENING. THE ECMWF STILL HAS THE CLOSED LOW OVER CENTRAL TEXAS COME SUNDAY EVENING. THE REMAINDER OF THE LONG TERM FORECAST HINGES ON THE TRACK OF THIS CLOSED LOW AND THE DEVELOPMENT OF THE ASSOCIATED SURFACE LOW. AS THE CLOSED LOW LIFTS OUT TO THE NE...A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF AND TRACK NORTHEAST AS WELL. THE GFS TAKES THE SFC LOW ACROSS OUR CWFA SUNDAY. MANY OF THE WEATHER PARAMETERS WITH THIS SCENARIO SUGGESTS SOME POTENTIAL FOR SEVERE THUNDERSTORMS OVER OUR AREA. THE ECMWF TAKES THE CLOSED LOW ACROSS OUR CWFA MONDAY PRECEDED BY THE SFC LOW MUCH FARTHER SOUTH THAN THE GFS HAS IT. THIS SCENARIO WOULD SUGGEST SOME POTENTIAL FOR WINTRY MIX IN THE NORTHERN HALF OF OUR AREA MONDAY. FOR NOW WL CONTINUE MENTION IN HWO OF HEAVY RAIN AND STRONG TO SEVERE STORM POTENTIAL DURING THE WEEKEND. THE SYSTEM WILL EVENTUALLY SHIFT EAST OF OUR REGION LEAVING A BROAD AND AMPLIFIED UPPER TROUGH OVER THE EASTERN HALF OF THE CONUS. THIS WILL RESULT IN COOLER THAN NORMAL TEMPERATURES FOR US MONDAY AND TUESDAY. /22/ && .AVIATION...HAVE SPED TIMING OF CONVECTIVE PRECIP UP SOME FOR GLH/GWO/JAN TAFS BASED ON LATEST RADAR TRENDS. ALL ELSE IS ON TRACK... /EC/ PREV DISCUSSION...A STRONG STRONG SYSTEM AND COLD FRONT MOVING INTO THE REGION WILL BRING SHOWERS AND STORMS TO THE ARKLAMISS LATER TODAY. ACTIVITY WILL BEGIN ALONG AND WEST OF THE MS RIVER THIS MORNING...BUT WILL NOT MOVE INTO THE BULK OF MS INTO THIS AFTERNOON. SOME OF THE STORMS WILL CONTAIN GUSTY WINDS AND MAYBE SOME HAIL. EXPECT SUB-VFR CONDITIONS TO MAINLY HOLD OFF UNTIL THE ARRIVAL OF THE RAIN...BUT THEN MVFR (TEMPO IFR) CEILINGS WILL HANG UNTIL MIDNIGHT OR SO. SOUTH WINDS WILL BE GUSTY TODAY AHEAD OF THE FRONT...WITH COLD NORTHWEST WINDS BECOMING QUITE GUSTY AFTER THE FRONTS PASSAGE LATE TODAY. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Feb 12, 12:37 PM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1237 PM CST TUE FEB 12 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1237 PM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER AND HEAVY RAIN ARE EXPECTED ACROSS CENTRAL AND SOUTH MISSISSIPPI THIS AFTERNOON. A SQUALL LINE WILL MOVE EAST ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 20 THIS AFTERNOON. DAMAGING WINDS AND A COUPLE OF TORNADOES ARE LIKELY. FARTHER NORTH UP TO THE HIGHWAY 82 CORRIDOR... THERE IS A POTENTIAL FOR LARGE HAIL TO THE SIZE OF PENNIES WITH THUNDERSTORMS...BUT COOLER AIR NEAR THE SURFACE WILL GREATLY DIMINISH THE RISK FOR WIND DAMAGE NORTH OF THE INTERSTATE 20 CORRIDOR. THE RISK FOR SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST AS A COLD FRONT PUSHES THROUGH...AND END OVER EASTERN MISSISSIPPI BY EARLY EVENING. IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES COULD OCCUR IN THE SPAN OF AN HOUR OR TWO AS THUNDERSTORMS MOVE THROUGH TODAY. ALTHOUGH THIS IS NOT EXPECTED TO GENERATE SIGNIFICANT FLASH FLOODING PROBLEMS...MINOR PONDING OF WATER ISSUES MAY BE ENCOUNTERED... ESPECIALLY IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL DROP INTO THE AREA FRIDAY AND STALL ACROSS CENTRAL MISSISSIPPI. UPPER LEVEL DISTURBANCES WILL MOVE ALONG THE FRONT THROUGH SATURDAY HELPING TO PRODUCE PERIODS OF HEAVY RAINFALL. BY LATE SATURDAY A STRONG STORM SYSTEM IS EXPECTED TO DEVELOP OVER THE WESTERN GULF OF MEXICO AND MOVE NORTHEAST ACROSS OUR AREA. THIS MAY RESULT IN STRONG TO SEVERE STORMS OVER PORTIONS OF THE ARKLAMISS SATURDAY EVENING THROUGH SUNDAY MORNING. PLEASE CONTINUE TO MONITOR THIS PRODUCT ALONG WITH LATER FORECASTS FOR THE LATEST INFORMATION CONCERNING THE HEAVY RAIN AND SEVERE WEATHER POTENTIAL FOR THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS UNDERWAY TODAY INTO THIS EVENING...AND MAY BE NEEDED AGAIN THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, Feb 12, 7:49 AM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 749 AM CST TUE FEB 12 2008 ARZ075-MSZ018-019-025-034-035-121435- CHICOT AR-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS- HUMPHREYS MS- 749 AM CST TUE FEB 12 2008 ...STRONG THUNDERSTORMS WITH 40 TO 50 MPH WINDS MOVING THROUGH THE DELTA REGION THROUGH 9 AM... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF RULEVILLE TO 3 MILES SOUTH OF EUDORA AT 749 AM CST...MOVING EAST AT 40 MPH. THESE STORMS WILL AFFECT INDIANOLA TO LELAND TO GREENVILLE AND HOLLANDALE AREAS THROUGH 9 AM CST. VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN BOLIVAR...CHICOT...HUMPHREYS...LEFLORE...SUNFLOWER AND WASHINGTON COUNTIES...INCLUDING THE CITIES OF AVON...BELZONI... EUDORA...HOLLANDALE...INDIANOLA...ITTA BENA...LELAND...MOORHEAD... RULEVILLE AND SHAW...SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Feb 12, 8:40 AM CST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 840 AM CST TUE FEB 12 2008 LAZ008-009-015-016-MSZ019-025>027-034>036-040>042-047-121520- WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-WARREN MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CARROLL MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 840 AM CST TUE FEB 12 2008 ...A BAND OF STRONG THUNDERSTORMS MOVING THROUGH THE DELTA AND NORTHEAST LOUISIANA WITH UP TO 40 MPH WINDS AND PEA SIZE HAIL... A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZED HAIL AND UP TO 40 MPH WINDS WAS LOCATED FROM MONEY MISSISSIPPI TO 6 MILES WEST OF RAYVILLE LOUISIANA AT 838 AM CST...MOVING EAST AT 40 MPH. VERY HEAVY RAIN UP TO ONE INCH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND TEMPERATURES DROPPING 10 TO 15 DEGREES IN LESS THAN 30 MINUTES ARE LIKELY WITH THESE STORMS. THE STORMS SHOULD REACH A GRENADA TO TCHULA TO TALLULAH LINE BY 920 AM CST. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CARROLL...EAST CARROLL...GRENADA...HOLMES...HUMPHREYS... ISSAQUENA...LEFLORE...MADISON...RICHLAND...SHARKEY...SUNFLOWER... WARREN...WASHINGTON...WEST CARROLL AND YAZOO COUNTIES...INCLUDING THE CITIES OF BELZONI...BLACK HAWK...GREENWOOD...GRENADA...ITTA BENA... LAKE PROVIDENCE...MOORHEAD...RAYVILLE...REDWOOD...ROLLING FORK... TALLULAH...THORNTON...TRANSYLVANIA...VALLEY PARK AND YAZOO CITY... SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Feb 12, 9:55 AM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 955 AM CST TUE FEB 12 2008 LAZ016-023>026-MSZ047-053-059-060-121635- TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS- CLAIBORNE MS-WARREN MS-ADAMS MS-MADISON LA- 955 AM CST TUE FEB 12 2008 ...A LINE OF DEVELOPING THUNDERSTORMS OVER NORTHEAST LOUISIANA WILL PUSH TO NEAR THE MISSISSIPPI RIVER BY 1030 AM... A LINE OF DEVELOPING STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZED HAIL AND UP TO 40 MPH WINDS WAS LOCATED FROM NEAR DELHI TO 5 MILES SOUTH OF ARCHIE AT 955 AM CST...MOVING EAST AT 35 MPH. VERY HEAVY RAIN UP TO ONE INCH... AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...ARE LIKELY WITH THESE STORMS AS THEY MOVE TO ALONG THE MISSISSIPPI RIVER FROM VICKSBURG TO NATCHEZ BY 1030 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ADAMS...CATAHOULA...CLAIBORNE...CONCORDIA...FRANKLIN... JEFFERSON...MADISON...TENSAS AND WARREN COUNTIES...INCLUDING THE CITIES OF FERRIDAY...LARTO...MONTEREY...NATCHEZ...VICKSBURG...VIDALIA AND WINNSBORO...SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Feb 12, 10:55 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1055 AM CST TUE FEB 12 2008 LAZ016-023-025-121725- TENSAS LA-FRANKLIN LA-MADISON LA- 1055 AM CST TUE FEB 12 2008 ...STRONG THUNDERSTORMS CROSSING NORTHEAST LOUISIANA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF CROWVILLE AT 1055 AM CST...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM AS IT REACHES SOMERSET BY 1130 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN FRANKLIN...MADISON AND TENSAS PARISHES...INCLUDING THE CITY OF WINNSBORO...SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Feb 12, 11:21 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1121 AM CST TUE FEB 12 2008 LAZ016-025-MSZ047-053-121805- TENSAS LA-CLAIBORNE MS-WARREN MS-MADISON LA- 1121 AM CST TUE FEB 12 2008 A LINE OF STRONG THUNDERSTORMS WAS MOVING THROUGH NORTHEAST LOUISIANA AND WILL BE APPROACHING THE MISSISSIPPI RIVER AROUND 1130 AM. THE LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZED HAIL...40 TO 50 MPH WINDS AND VERY HEAVY RAIN WERE MOVING INTO TALLULAH. THE LINE WAS MOVING EAST AT 45 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CLAIBORNE...MADISON...TENSAS AND WARREN COUNTIES... INCLUDING THE CITIES OF REDWOOD AND VICKSBURG...SHOULD MONITOR THIS STORM CLOSELY. 7
Local storm report, Feb 12, 12:50 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 2 SW UTICA 32.08N 90.65W
02/12/2008 HINDS MS EMERGENCY MNGR
TREES AND POWERLINES DOWN
1225 PM TSTM WND DMG CLINTON 32.34N 90.33W
02/12/2008 HINDS MS EMERGENCY MNGR
TREES AND POWELINES DOWN ON SPRINGRIDGE ROAD
1225 PM TSTM WND DMG RAYMOND 32.26N 90.42W
02/12/2008 HINDS MS EMERGENCY MNGR
NUMEROUS TREES DOWN
1235 PM TSTM WND DMG 3 W BYRAM 32.18N 90.30W
02/12/2008 HINDS MS EMERGENCY MNGR
TREES DOWN ON DAVIS ROAD.
&&
HAMRICKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:15 AM CST | River Flood Warning | JAN | Attala, Holmes | 35 hr |
| Feb 12, 11:39 AM CST | Severe Thunderstorm Warning | JAN | Adams | 51 min |
| Feb 12, 12:02 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson, Lincoln | 43 min |
| Feb 12, 12:09 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 51 min |
| Feb 12, 12:19 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 56 min |
| Feb 12, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Simpson | 49 min |
| Feb 12, 12:34 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Simpson | 41 min |
| Feb 12, 12:48 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Leake, Neshoba, Newton, Scott, Simpson and 1 more | 72 min |
| Feb 12, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 55 min |
| Feb 12, 12:54 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 51 min |
| Feb 12, 1:00 PM CST | Tornado Warning | JAN | Noxubee, Winston | 45 min |
| Feb 12, 1:07 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 38 min |
| Feb 12, 1:11 PM CST | Tornado Warning | JAN | Leake, Scott | 49 min |
| Feb 12, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 38 min |
| Feb 12, 1:26 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 49 min |
| Feb 12, 1:29 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 46 min |
| Feb 12, 1:40 PM CST | Tornado Warning | JAN | Lowndes, Noxubee | 65 min |
| Feb 12, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 46 min |
| Feb 12, 1:52 PM CST | Tornado Warning | JAN | Covington, Jasper, Jones | 53 min |
| Feb 12, 1:52 PM CST | Tornado Warning | JAN | Lamar, Marion | 38 min |
| Feb 12, 1:59 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton | 76 min |
| Feb 12, 2:03 PM CST | Tornado Warning | JAN | Jones | 42 min |
| Feb 12, 2:06 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 39 min |
| Feb 12, 2:06 PM CST | Tornado Warning | JAN | Jasper | 40 min |
| Feb 12, 2:15 PM CST | Tornado Warning | JAN | Lamar, Marion | 35 min |
| Feb 12, 2:24 PM CST | Tornado Warning | JAN | Lauderdale | 51 min |
| Feb 12, 2:24 PM CST | Tornado Warning | JAN | Kemper, Noxubee, Winston | 51 min |
| Feb 12, 2:35 PM CST | Tornado Warning | JAN | Covington, Forrest, Jones | 40 min |
| Feb 12, 2:36 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 39 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.